Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2009, 5:24 PM CDT for Lavaca County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 3, 2009, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:25 PM CDT | HAIL 1 | 2 N Hallettsville, TX | QUARTER SIZE HAIL COVERS THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3206 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 032224 SVREWX TXC285-032315- /O.NEW.KEWX.SV.W.0104.090603T2224Z-090603T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAVACA COUNTY... * UNTIL 615 PM CDT. * AT 524 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALLETTSVILLE...AND MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE SUBLIME AND EZZELL. LAT...LON 2932 9667 2922 9692 2948 9703 2956 9684 TIME...MOT...LOC 2225Z 334DEG 9KT 2948 9691 $$
2 follow-up statements
000 WWUS54 KEWX 032240 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 PM CDT WED JUN 3 2009 TXC285-032315- /O.CON.KEWX.SV.W.0104.000000T0000Z-090603T2315Z/ LAVACA TX- 540 PM CDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EASTERN LAVACA COUNTY... AT 539 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALLETTSVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE SUBLIME...VIENNA AND EZZELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO ONE INCHE IN DIAMETER HAS BEEN REPORTED IN 2 MILES NORTH OF HALLETTSVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2951 9680 2932 9667 2922 9692 2943 9701 TIME...MOT...LOC 2239Z 334DEG 9KT 2943 9694 $$
000 WWUS54 KEWX 032314 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 PM CDT WED JUN 3 2009 TXC285-032324- /O.EXP.KEWX.SV.W.0104.000000T0000Z-090603T2315Z/ LAVACA TX- 614 PM CDT WED JUN 3 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAVACA COUNTY WILL EXPIRE AT 615 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2951 9680 2932 9667 2922 9692 2943 9701 TIME...MOT...LOC 2314Z 334DEG 9KT 2935 9690 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:22 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 3:22 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CDT WED JUN 3 2009 .DISCUSSION... A COLD FRONT IS MOVING INTO THE HILL COUNTRY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. DAYTIME HEATING AND A WEAK UPPER SHORT-WAVE WILL KEEP THE POPS GOING INTO AT LEAST THIS EVENING MOST AREAS. WILL RANGE FROM CHANCE SOUTH WHERE BEST DYNAMICS AND MOISTURE RESIDE TO ISOLATED NORTH WHERE FRONT WILL PASS EARLIEST. FEATURES MOVE SOUTH AND EAST OF AREA OVERNIGHT ENDING POPS. THE SUBTROPICAL RIDGE BUILDS INTO TEXAS THURSDAY THROUGH SATURDAY. THE RIDGE FLATTENS SUNDAY AS A SHORT-WAVE LIFTS OUT OF THE WEST COAST UPPER TROUGH ALLOWING FOR A WEST-SOUTHWEST FLOW ALOFT THAT WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. ANOTHER SHORT-WAVE WILL LIFT OUT OF THE TROUGH AROUND MIDDLE OF NEXT WEEK. A SURFACE HIGH SETTLES INTO THE AREA THURSDAY INTO FRIDAY. A SURFACE LOW DEVELOPS IN THE CENTRAL HIGH PLAINS ON SATURDAY AS THE SURFACE HIGH MOVES OFF TO THE EAST WITH SOUTHERLY LOWER LEVEL FLOW RETURNING. PWS DECREASE A LITTLE GOING INTO THIS WEEKEND, THEN INCREASE A LITTLE NEXT WEEK. WARM MID LEVELS WILL CAP THE AIRMASS FOR THE NEXT SEVERAL DAYS AND HAVE KEPT POPS OUT OF THE FORECAST. HOWEVER, CAN NOT RULE OUT THE POSSIBILITY OF ISOLATED STORMS COMING OFF THE DRYLINE OF WEST TEXAS AND THE BURRO MOUNTAINS OF MEXICO AND MOVING INTO FAR WESTERN AREAS FROM FRIDAY AND BEYOND. HAVE GONE SLIGHTLY WARMER THAN MAV/MEX HIGHS DUE TO SOUTHWESTERLY 850 MB FLOW MOST DAYS WHILE MAV/MEX LOWS SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 92 65 96 70 / 10 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 67 91 61 95 66 / 10 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 68 93 63 95 67 / 10 - 0 0 0 BURNET MUNI AIRPORT 64 87 64 93 69 / 10 - 0 - - DEL RIO INTL AIRPORT 71 96 72 99 73 / 10 - - - - GEORGETOWN MUNI AIRPORT 67 90 64 93 69 / 10 - 0 - - HONDO MUNI AIRPORT 68 94 65 95 68 / 10 - 0 0 0 SAN MARCOS MUNI AIRPORT 67 92 63 95 67 / 10 - 0 0 0 LA GRANGE - FAYETTE REGIONAL 68 88 64 92 68 / 30 - - 0 0 SAN ANTONIO INTL AIRPORT 70 92 66 96 71 / 10 - 0 0 0 STINSON MUNI AIRPORT 68 93 65 97 70 / 20 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/25
Hazardous weather outlook, Jun 3, 6:04 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT WED JUN 3 2009 TXZ171>173-183>194-202>209-217>225-228-041115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 3, 4:26 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 3 SE NATALIA 29.16N 98.82W
06/03/2009 E0.25 INCH MEDINA TX LAW ENFORCEMENT
0410 PM FLASH FLOOD 1 S LACOSTE 29.29N 98.81W
06/03/2009 MEDINA TX LAW ENFORCEMENT
SEVERAL STREETS ARE FLOODING IN LA CASTE.
&&
PMSpecial weather statement, Jun 3, 4:38 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT WED JUN 3 2009 TXZ218-219-032215- FRIO-ZAVALA- 438 PM CDT WED JUN 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FRIO AND ZAVALA COUNTIES... AT 437 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BLUFF...OR 10 MILES EAST OF BATESVILLE...MOVING SOUTH AT 10 MPH. PEOPLE IN EASTERN ZAVALA AND WESTERN FRIO COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Jun 3, 4:44 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT WED JUN 3 2009 TXZ218-219-032245- FRIO-ZAVALA- 444 PM CDT WED JUN 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FRIO AND ZAVALA COUNTIES... AT 443 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF DIVOT...OR 15 MILES NORTHEAST OF BIG WELLS...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.
Local storm report, Jun 3, 4:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED JUN 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 E HONDO 29.34N 99.04W
06/03/2009 E1.00 INCH MEDINA TX PUBLIC
PUBLIC REPORTED HAIL ALONG COUNTY ROAD 4581
&&
EVENT NUMBER 00646
JPBSpecial weather statement, Jun 3, 5:08 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 PM CDT WED JUN 3 2009 TXZ218-219-228-032315- DIMMIT-FRIO-ZAVALA- 508 PM CDT WED JUN 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING DIMMIT...FRIO AND ZAVALA COUNTIES... AT 507 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR DIVOT...OR 10 MILES NORTHWEST OF DILLEY...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHEASTERN DIMMIT...SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DIVOT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 3, 5:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CDT WED JUN 3 2009 TXZ223>225-032345- GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GONZALES...CUERO...HALLETTSVILLE 515 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE COASTAL PLAINS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEAST AT 20 MPH ACROSS THE COASTAL PLAINS. FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION AS VERY HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES. RUNOFF FROM THESE STORMS WILL ALSO CAUSE PONDING AT INTERSECTIONS AND MINOR STREET FLOODING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:31 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 119 min |
| Jun 3, 1:38 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 112 min |
| Jun 3, 2:55 AM CDT | Areal Flood Advisory | EWX | Bexar | 110 min |
| Jun 3, 3:04 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 26 min |
| Jun 3, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 24 min |
| Jun 3, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 16 min |
| Jun 3, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 46 min |
| Jun 3, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 39 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.